Georgia, 2008Hail and Damaging Wind in Georgia, June 25, 2008
June 25, 2008 · NWS JAX · 2 events in 2 counties and zones
A mid level trough over the Florida west coast drifted north through the day. Deep moisture was in place over the area and scattered severe storm developed along the sea breeze fronts and outflow boundaries.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A mid level trough over the Florida west coast drifted north through the day. Deep moisture was in place over the area and scattered severe storm developed along the sea breeze fronts and outflow boundaries.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 25, 1:34 PM EST, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 25, 1:34 PM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
234 PM EDT WED JUN 25 2008
.SHORT TERM...TONIGHT THROUGH SATURDAY...
THIS AFTERNOON/TONIGHT...SCTD STRONG TSTMS HAVE BROKEN OUT ALONG THE
OLD TROF AXIS ACRS SERN GA AND ALONG A DIFF HEATING BOUNDARY ACRS
NERN FL WITH ISOLD SVR TSTMS POSSIBLE THROUGH SUNSET. THE GFS/NAM
BOTH SUPPORT ONGOING CONVECTION THROUGH MIDNIGHT AND POSSIBLY BEYOND
AS HIGH PRESSURE RIDGE BUILDS JUST EAST OF THE REGION AND DEEPER
MOISTURE FLOWS NORTHWARD UP THE FLORIDA PENINSULA OVERNIGHT.
THURSDAY...HIGH PRESSURE RIDGE AXIS ACRS OR JUST SOUTH OF THE REGION
WILL ALLOW FOR 1000-700MB FLOW TO REMAIN OUT OF THE SOUTH TO
SOUTHWEST AND WITH ABUNDANT MOISTURE WILL SUPPORT SCTD TSTMS BY THE
AFTERNOON HOURS ACRS THE ENTIRE FORECAST AREA WITH SCTD STRONG TO
ISOLD SVR TSTMS CONTINUING AS 500MB TEMPS REMAIN COOL AROUND -9C TO
-10C.
FRIDAY...HIGH PRESSURE RIDGE AXIS WILL CONTINUE TO SLIDE SOUTHWARD
WITH 1000-700MB FLOW OUT OF THE SOUTHWEST AND ABUNDANT MOISTURE WILL
KICK OFF SCTD TSTMS ACRS THE FORECAST AREA WITH ANOTHER REPEAT
PERFORMANCE OF ISOLD SVR TSTMS WITH LARGE HAIL AND DAMAGING WINDS.
SATURDAY...HIGH PRESSURE RIDGE WILL REMAIN SOUTH OF THE REGION AND
ALONG WITH TROFINESS OVER THE ERN U.S. THE SOUTHWEST FLOW ACRS THE
FORECAST AREA WILL INCREASE AND REMAIN MOIST WITH SCTD TO NUMEROUS
TSTMS THAT WILL MOVE A BIT FASTER TOWARD THE NORTHEAST AT 20-30 MPH
WITH AGAIN THE THREAT FOR ISOLD SVR TSTMS WITH DAMAGING WINDS THE
MAIN THREAT.
.LONG TERM...SUNDAY THROUGH WEDNESDAY...
NEXT TROF AXIS WILL SLOWLY PUSH TOWARD THE FORECAST AREA WITH SCTD
TSTMS EXPECTED EACH DAY WITH FASTER AND CONTINUED MOIST FLOW ACRS
THE REGION. IF TROF AXIS REACHES SERN GA SOME DRIER AIR MAY REDUCE
POPS IN THAT REGION FOR TUESDAY AND WEDNESDAY BUT TOO EARLY TO MAKE
ANY TWEAKS TO CURRENT LONG TERM GRIDS.
&&
.AVIATION...CERTAINLY MORE ACTIVITY AT THIS HOUR THAN GUIDANCE WOULD
HAVE INDICATED WITH ACTUAL GRIDDED FIELDS DOING A BETTER JOB WITH
PRECIPITATION COVERAGE. EXPECT CURRENT ACTIVITY OVER THE KGNV SITE
TO BE IN PLACE FOR THE NEXT SEVERAL HOURS WITH CURRENT TEMPO GROUP
SUFFICING. ELSEWHERE...WITH ACTIVITY SO WIDELY SCT IN NATURE...HAVE
OPTED FOR CONTINUED VCTS AND WILL AMEND AS NECESSARY. SHALLOW GROUND
FOG POSSIBLE IN AREAS WHICH RECEIVE RAIN TONIGHT...OTHERWISE VFR
CONDITIONS EXPECTED.
&&
.MARINE...NOCTURNAL SURGES EXPECTED TO CONTINUE BUT BY AND LARGE
SHOULD REMAIN BELOW SCEC CRITERIA. INCREASE IN SEAS EXPECTED BY
THURSDAY AS LONG PERIOD SWELLS ARRIVE. THIS TOO SHOULD REMAIN
BELOW ANY FLAG CRITERIA WITH MAINLY 3 TO 4 FT SEAS EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 68 94 70 91 / 40 30 20 40
SSI 75 89 75 88 / 40 30 10 30
JAX 70 93 71 92 / 40 30 30 40
SGJ 72 90 72 89 / 20 40 30 40
GNV 69 93 70 91 / 20 40 30 50
OCF 69 92 69 91 / 20 50 20 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
HESS/DEESE/KEEGAN
Hazardous weather outlook, Jun 25, 4:03 AM EST, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
503 AM EDT WED JUN 25 2008
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-261000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
503 AM EDT WED JUN 25 2008
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY ESPECIALLY OVER NORTH
EAST FLORIDA. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING GUSTY WINDS...SMALL HAIL...AND FREQUENT LIGHTNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE ANTICIPATED
EACH DAY. ANY THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE OF
PRODUCING GUSTY WINDS...HEAVY RAIN AND FREQUENT LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
MKT
In the hours before
Special weather statement, Jun 25, 1:43 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
243 PM EDT WED JUN 25 2008
FLZ037-038-251930-
FLAGLER-PUTNAM-
243 PM EDT WED JUN 25 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEASTERN
PUTNAM AND SOUTHWESTERN FLAGLER COUNTIES FOR STRONG WINDS...SMALL
HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 330 PM EDT...
AT 243 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTHEAST OF CRESCENT CITY...
STATIONARY. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
LAKE COMO AND CRESCENT CITY THROUGH 330 PM EDT. HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
DEESE
Special weather statement, Jun 25, 1:47 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
247 PM EDT WED JUN 25 2008
GAZ132-149-251915-
ATKINSON-COFFEE-
247 PM EDT WED JUN 25 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN
ATKINSON AND SOUTHEASTERN COFFEE COUNTIES FOR STRONG WINDS...SMALL
HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 315 PM EDT...
AT 247 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 12 MILES SOUTHWEST OF NICHOLLS...OR 9 MILES
NORTHEAST OF PEARSON...MOVING NORTH AT 14 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NICHOLLS THROUGH 315 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
HESS
Special weather statement, Jun 25, 1:49 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
249 PM EDT WED JUN 25 2008
GAZ136-152-153-251915-
BRANTLEY-INLAND GLYNN-WAYNE-
249 PM EDT WED JUN 25 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN
BRANTLEY...SOUTHEASTERN WAYNE AND NORTHWESTERN GLYNN COUNTIES FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 315 PM
EDT...
AT 249 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES SOUTHEAST OF EVERETT...OR 10 MILES
WEST OF DARIEN...MOVING NORTHWEST AT 12 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND THALMANN...EVERETT AND
MOUNT PLEASANT THROUGH 315 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
HESS
Special weather statement, Jun 25, 2:18 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
318 PM EDT WED JUN 25 2008
GAZ152-153-165-252000-
BRANTLEY-INLAND CAMDEN-INLAND GLYNN-
318 PM EDT WED JUN 25 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN
BRANTLEY...NORTHWESTERN CAMDEN AND WESTERN GLYNN COUNTIES FOR STRONG
WINDS VALID UNTIL 400 PM EDT...
AT 318 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHWEST OF WAVERLY...OR 13
MILES NORTH OF WOODBINE...MOVING SOUTH AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WAVERLY THROUGH 400 PM
EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
ZIBURA
Local storm report, Jun 25, 2:33 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
333 PM EDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL SPARR 29.34N 82.11W
06/25/2008 E0.75 INCH MARION FL PUBLIC
&&
PPSpecial weather statement, Jun 25, 2:43 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
343 PM EDT WED JUN 25 2008
FLZ037-040-252030-
MARION-PUTNAM-
343 PM EDT WED JUN 25 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION AND
SOUTHERN PUTNAM COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 430 PM EDT...
AT 343 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER SPARR...OR 5 MILES SOUTH OF
CITRA...MOVING EAST AT 16 MPH. THIS STRONG THUNDERSTORM WILL ALSO
AFFECT AREAS AROUND SPARR...REDDICK...OCALA AIRPORT...OCALA...
LOWELL...FLEMINGTON...CITRA...ANTHONY...BURBANK AND LYNNE THROUGH 430
PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
PETERSON
Thunderstorm Wind, Camden
- When
- June 25, 2:45 PM EST
- Where
- Camden County, 1.91 mi WSW of Scotchville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 30.760, -81.650
A spotter reported several large tree limbs blown down along the Exit 1 ramp off of Interstate 95. The limbs were partially blocking the ramp exit. The time of the event was based on radar.
Hail, Charlton
- When
- June 25, 4:36 PM EST
- Where
- Charlton County, 0.6 mi W of St George
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 30.520, -82.040
Penny size hail was reported in Saint George.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, June 25, 20081 death · 1 event
- Flash Flood and Hail in Iowa, June 25 to 26, 2008$708,000 · 3 in hail · 65 events
- Hail and Damaging Winds in Mississippi, June 25, 20081 injured · $766,000 · 1.75 in hail · 38 events
- Hail and Damaging Winds in Ohio, June 25 to 26, 2008$135,000 · 1.25 in hail · 25 events
- Lightning Strike in Illinois, June 25, 2008$300,000 · 1 event
- Flooding in Iowa, June 25 to 29, 2008$220,000 · 4 events
- Hail in Texas, June 25, 2008$200,000 · 0.75 in hail · 2 events
- Lightning Strike in Florida, June 25, 2008$200,000 · 1 event
- Flash Flooding and Hail in Arkansas, June 25, 20081 injured · $100,000 · 1.75 in hail · 7 events
- Damaging Wind and Lightning Strike in Missouri, June 25 to 26, 20081 injured · $125,000 · 56 kt wind · 2 events
- Hail and Damaging Winds in Ohio, June 25, 2008$140,000 · 61 kt wind · 7 events
- Damaging Winds in Louisiana, June 25, 2008$75,000 · 50 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 101598, 101597.